MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, drawings, dimensional verification, specifications, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The sheath and the 0.038" dilator were returned in used, damaged condition.The dilator was returned fully inserted into the sheath and the tuohy-borst connector was fully tightened around the shaft of the dilator.Biomatter was present.Hangnail damage was noted distally on the sheath.No other damage was noted.The inserted dilator extended past the distal tip of the sheath approximately 4.2 cm.The outer diameter of the dilator was measured within specifications.It was not possible to confirm the inner diameter of sheath at distal transition to dilator due to sheath distal tip hangnail damage.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this failure mode on this lot number.Further investigation is pending.A follow-up report will be submitted upon receipt of additional information and/or completion of the investigation.
 
Event or Problem Description
It was reported that during an unspecified procedure, access was gained from the femoral artery to the lesion of iliac artery, superficial femoral artery and below the knee contralaterally.After placement of a competitor¿s wire guide and short sheath (4fr), an attempt was made to advance the flexor ansel guiding sheath.However, it would not advance into the patient's body because it was reportedly dull.There was also a gap between the dilator and the sheath.A competitor¿s device was used instead to complete the procedure.Further information was ascertained that there was distal hangnail damage at the tip of the sheath.There was no adverse effect to the patient reported.
 
Additional Manufacturer Narrative
Per the ifu: "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." based on the available information and results of the investigation the root cause of the reported event may be related to the patient's pre-existing condition (atherosclerosis) and user technique.Per the health risk assessment, no further action is required.Monitoring for similar complaints will continue.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6630033
Report Number1820334-2017-01232
Device Sequence Number495538
Product Code DYB
UDI-Device Identifier00827002299962
UDI-Public(01)00827002299962(17)190628(10)7080682
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer06/26/2017
06/26/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date07/20/2017
07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1